• Murad Ullah Khan Department of Mathematics, Islamia College Peshawar, KPK, Pakistan
Keywords: Fourth order differential equation, Optimal Homotopy Asymptotic Method, Berman’s model, Navier stokes equations, Reynolds numbers


Berman developed the fourth-order nonlinear differential equation with initial and boundary conditions. This model
is based on two-dimensional, steady, incompressible viscous fluids that flow through the permeable channel with wall
suction/Injection. The solution of this model is semi-analytically computed by optimal Homotopy asymptotic technique
(OHAM). Reynolds number is based on Suction or injection through the wall, so for different values of Reynolds, we
obtained different types of semi-analytic solutions by OHAM.


1. Berman, A.S., (1953), “Laminar flow in channels
with porous walls”, J. Appl. Phys., Vol.24 (9),
2. Nayfeh, AH., (1979), “Introduction to perturbation
3. Reza M. Sadri, (1997), “Channel entrance flow, PhD
thesis, Department of Mechanical Engineering, the
University of Western Ontario.
4. Liao, S.J., (1992), “The proposed homotopy analysis
technique for the solution of nonlinear problems”,
PhD thesis, Shanghai Jiao Tong University.
5. Liao, S.J., (2003), “Beyond perturbation: introduction
to homotopy analysis method”, Boca Raton:
Chapman & Hall/CRC Press.6. He. J. H., (1999), “Homotopy perturbation technique”,
Comput. Meth. Appl. Mech. Eng., Vol.178,
7. He., J.H., (2004), “The homotopy perturbation
method for nonlinear oscillators with discontinuities”,
Applied Mathematics and Computation.,
Vol.151, pp.287–292.
8. He, J.H., (2000), “A coupling method for homotopy
technique and perturbation technique for nonlinear
problem”. Int J Non-Linear Mech., Vol.35, pp.37–43.
9. Hasan, Y.Q., Zhu, L.M., (2009), “A note on the use of
modified Adomian decomposition method for solving
singular boundary value problems of higher-order
ordinary differential equation”, Commun nonlinear
sci numer simulate. Vol.14 pp.3261-3265,.
10. Bulut, H., Baskonus,H.M., Tuluce, S., Akturk, T.,
(2011), “A comparison between HPM and ADM for
the nonlinear Benjamin-Bona-Mahony equation”,
International Journal of Basic and Applied Sciences,
Vol.11(3), pp.146-157.
11. Marinca, V., Herisanu, N., (2008), “Application of
homotopy asymptotic method for solving non-linear
equations arising in heat transfer”, Int. Comm. Heat
Mass Transfer, Vol.35, pp.710–715.
12. Marinca,V., Herisanu, N., (2009), “An optimal
homotopy asymptotic method applied to the steady
flow of a fourth-grade fluid past a porous plate”,
Applied Mathematics Letters, Vol.22, pp.245–51.
13. Marinca, V., Herisanu,N., (2008), “Optimal homotopy
asymptotic method with application to thin film
flow”, Cent. Euro. J. Phys., Vol.6, pp.648-653. 20.
14. Marinca, V., Herisnau, N., (2010), “Determination
of periodic solutions for the motion of a particle on
rotating parabola by means of the optimal homotopy
asymptotic method”, J. Sound. Vibr., Vol.239,
15. Marinca, V., Herisanu, N., (2010), “Accurate
solutions of oscillators with discountiuties and
fractional-power with restoring force by means of
optimal homotopy asymptotic method”, Comp. Math.
Appl., Vol.60, pp.1607-1615.
16. Herisanu, N., Marinca, V., (2010), “Accurate analytical
solutions to oscillators with discontinuities
and fractional-power restoring force by means of
the optimal homotopy asymptotic method”, Comput.
Math. Appl., Vol.60, pp.1607–1615.
17. Marinca, V., Herisanu, N., (2014), “The optimal
homotopy asymptotic method for solving Blasius
equation”, Appl. Math. Comput., Vol.231, pp.134–139.
18. Marinca, V., Herisanu, N., (2011), “An optimal
homotopy asymptotic approach applied to nonlinear
MHD Jeffery–Hamel flow”, Math. Probl. Eng.,
Article ID 169056.
19. Idrees, M., Islam, S., Sirajul Haqa, Sirajul Islam,
(2010), Application of the optimal homotopy asymptotic
method to squeezing flow”, Comput. Math.
Appl., Vol.59, pp.3858–3866.
20. Idrees, M., Islam, S., Tirmizi, S. I. A., Sirajul Haq.,
(2012), “Application of the optimal homotopy asymptotic
method for the solution of the Korteweg-de Vries
equation, Mathematical and Computer Modeling,
Vol.55, pp.1324-1333.
21. Iqbal, S., Idrees, M., Siddiqui, A.M., Ansari, A.R.,
(2010), “Some solutions of the linear and nonlinear
Klein–Gordon equations using the optimal Homotopy
asymptotic method”, Appl. Math. Comput., Vol.216,
22. Iqbal, S., Javed, A., (2011), “Application of optimal
homotopy asymptotic method for the analytic solution
of singular Lane–Emden type equation”, Appl. Math.
Comput., Vol.217, pp.7753–7761.
23. Ullah, H., Islam, S., Idrees, M., Nawaz, R., (2013),
“Optimal Homotopy Asymptotic Method to doubly
wave solutions of the coupled Drinfel’d-Sokolv-
Wilson equations”, Math. Prob. Engg., Vol. 4., Arti.
ID 362816, pp.8.
24. Hashmi, M.S., Khan, N., Iqbal, S., (2012), “Optimal
homotopy asymptotic method for solving nonlinear Fredholm integral equations of second kind”, Appl.
Math. Comput., Vol.218 (22), pp.10982–10989.
25. Sajid, M., Hayat, T., Asghar, S., (2006), “On the
analytic solution of the steady flow of a fourth grade
fluid”, Phys. Lett. A., Vol.355, pp.18–26.
26. Haq, S., Idrees, M., Islam, S., (2010)” Application
of Optimal Homotopy Asymptotic Method to eighth
order boundary values problems”, International
Journal of Applied Mathematics and Computation,
Vol.2(4), pp.38-47.
27. Dinarvand, S., Doosthoseini, A., Doosthoseini,
E., Rashidi, M.M., (2008), “Comparison of HAM
and HPM Methods for Berman’s Model of Two-
Dimensional Viscous Flow in Porous Channel with
Wall Suction or Injection”, Adv. Theor. Appl. Mech.,
Vol 1(7), pp.337-347.
28. Islam, S., Zuhra, S., Idrees, M., Ullah, H., (2014),
“Application of Optimal Homotopy Asymptotic
Method on Benjamin-Bona Mahony and Sawada
kotera equations”, World Applied Sciences Journal.,
Vol.31(11), pp.1945-1951.
29. Zuhra, S., Islam, S., Shah, I.A., Nawaz, R., “Solving
singular boundary values problems by Optimal
Homotopy Asymptotic Method”, International
journal of differential equation, Vol.1, pp.287480.
30. Zuhra, S., Ullah, H.,·Shah, I.A., Islam, S., Nawaz, R.,
(2015), “Generalized Seventh Order Korteweg-De
Vries Equations By Optimal Homotopy Aysmptotic
Method”, Sci.Int. Vol.27(4), pp.3023-3032.